Alert archive / Nebraska / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 213, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 13, 2003, 6:11 PM MDT for Cherry County, Nebraska. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2003, 6:11 PM MDT (00:11 UTC)
- Expired
- Jul 13, 2003, 7:15 PM MDT
- In force
- 64 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Cherry County, NE
The radar
The North Platte radar (KLNX), 104 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2792 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 2153 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 140011 SVRLBF NEC031-140115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 611 PM MDT SUN JUL 13 2003 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 715 PM MDT(815 PM CDT) * AT 605 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE MOST DANGEROUS PART OF A SEVERE THUNDERSTORM 11 MILES SOUTHEAST OF MERRIMAN...OR ABOUT 32 MILES EAST OF GORDON...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES WEST OF MERRITT RESERVOIR DAM AROUND 815 PM CDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4300 10076 4297 10205 4236 10202 4239 10072 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:45 PM MDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jul 13, 2:45 PM MDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 345 PM CDT SUN JUL 13 2003 ...EASTWARD EXTENT OF CONVECTION TONIGHT AND CHCS EAST MONDAY AFTN/EVE IN THE EAST ARE MAIN FORECAST CHALLENGES... THUNDERSTORMS ARE ONCE AGAIN DEVELOPING OVER THE HIGH PLAINS OF WYOMING AND COLORADO. COVERAGE AND FAVORABILITY MUCH BETTER THAN LAST EVENING. HAVE KEPT POPS LOW DUE TO 1 DEGREE CAP OVER THE WESTERN CWFA THIS EVENING. RICH BLOUNDARY LAYER MOISTURE AND STRONG AFTN HEATING TO THE WEST AND NORTHWEST WILL COMBINED WITH FAVORABLE DEEP LAYER SHER OF 35-40KTS TO HELP BREAK THIS CAP AS THE CONVECTION TRIES TO MOVE EAST. A FEW STORMS SHOULD MOVE EAST ACROSS THE NORTH OVERNIGHT ON NOSE OF 40KT H8 JET. A PRE-FRONTAL TROF WILL SLIDE TO JUST EAST OF CWFA BY 18Z. WILL FOLLOW A SLOWER TIMING OF VORT MAX MOVING THROUGH NWRN CWFA WITH SLIGHT CHC BEGINNING EARLY AFTN AND ENDING LAT EVENING. TIMING OF THIS FRONT FAVORS AREAS TO OUR EAST WHERE SCT POPS CAN BE JUSTIFIED. WILL KEEP DRY TUES THROUGH FRIDAY DAYTIME. UPPER RIDGE WILL BUILD INTO CENTRAL PLAINS AND KEEP ANY LOW CHCS TO OUR NORTH. WEDNESDAY LOOKS TO BE THE HOTTEST DAY WHERE THERMAL RIDGE WILL FAVOR ERN CO...NEBRASKA AND KANSAS. TEMPS NEAR 100 LIKELY IN OUR SOUTH. EXTENDED DISCUSSION...FAVORING THE ECMWF...UPPER RIDGE CENTER SHOULD REMAIN OVER ERN CO ON DAYS 4 AND 5 AS UPPER LOW CROSSES THE SOUTHERN PROVINCES OF CANADA. POLAR VORTEX SHOULD PHASE WITH THE UPPER LOW TO THE SOUTH TO FORM A LONGWAVE TROUGH SOUTHWARD THROUGH THE GREAT LAKES ON DAY 6. THIS WILL DRIVE THE UPPER HIGH BACK INTO THE FOUR CORNERS REGION AND PUT THE CNTRAL PLAINS REGION BACK INTO A NW FLOW REGIME WITH COOLER TEMPERATURES ALOFT. THE CMC AND NOGAPS ARE IN CLOSE AGREEMNET ON UPPER RIDGE DOMINATING REGION WITH A HOT AND DRY EXTENDED. FEEL THE 00Z GFS IS FLATTENING AND WEAKENING THE UPPER RIDGE TOO MUCH AND WILL TRIM BACK COVERAGE OF POPS FRIDAY NIGHT THROUGH SATURDAY NIGHT TO MAINLY EVENING WEST AND OVERNIGHT NORTH CENTRAL. .LBF...NONE. KAR
Hazardous weather outlook, Jul 13, 2:35 PM MDT, 3 hours 36 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-094-141000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 335 PM CDT SUN JUL 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY MOISTURE AND AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH A SURFACE BOUNDARY ACROSS THE WESTERN PANHANDLE THIS AFTERNOON AND LEAD TO THUNDERSTORM DEVELOPMENT. EAST OF THIS SURFACE BOUNDARY...ACROSS WESTERN PORTIONS OF THE OUTLOOK AREA...STRONG HEATING...AND A RETURN OF DEEPER MOISTURE HAS ALLOWED THE ATMOSPHERE TO BECOME MODERATELY UNSTABLE. WARMING TEMPERATURES ALOFT WILL HELP TO INITIALLY INHIBIT THUNDERSTORM DEVELOPMENT ACROSS THE WESTERN OUTLOOK AREA. HOWEVER IF STORMS ARE ABLE TO SEPARATE FROM THE BOUNDARY TO THE WEST AND MOVE INTO THE DEEPER MOISTURE...ISOLATED STORMS WILL HAVE THE POTENTIAL TO RAPIDLY BECOME SEVERE. THE AREA OF GREATEST CONCERN WILL BE ACROSS THE EASTERN PANHANDLE LATE THIS AFTERNOON...THEN MAINLY EAST OF A LINE EXTENDING FROM HAYES CENTER IN HAYES COUNTY...TO AINSWORTH IN BROWN COUNTY THROUGH LATE THIS EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. THUNDERSTORM DEVELOPMENT WILL CONTINUE TO BE POSSIBLE OVERNIGHT ACROSS AREAS NORTH IF HIGHWAY 2. THESE LATE NIGHT THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS...ALTHOUGH SMALL HAIL AND WIND GUSTS UP TO 35 MPH WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE FRONTAL SYSTEM WILL PROGRESS SOUTHEAST INTO NEBRASKA ON MONDAY WITH A SURFACE TROUGH MOVING THROUGH WESTERN NEBRASKA DURING THE MORNING. THIS SURFACE TROUGH WILL MAINLY SERVE TO SWEEP MOISTURE INTO EASTERN PORTIONS OF THE OUTLOOK AREA TOMORROW AFTERNOON...WITH WESTERLY DOWNSLOPE WINDS BEHIND THE FEATURE HELPING TO DRY OUT THE ATMOSPHERE. THE MAIN AREA OF CONCERN FOR POSSIBLE SEVERE THUNDERSTORM DEVELOPMENT WILL BE...MAINLY EAST OF HIGHWAY 11 ACROSS THE NORTHEAST PORTIONS OF THE OUTLOOK AREA. WARM MID LEVEL TEMPERATURES WILL AGAIN INHIBIT THUNDERSTORM DEVELOPMENT UNTIL TOMORROW AFTERNOON. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS GUSTS. DRY WEATHER IS EXPECTED TUESDAY THROUGH THURSDAY...THEN ANOTHER ROUND OF CONVECTION IS POSSIBLE FRIDAY AND SATURDAY AS THE NEXT FRONTAL SYSTEM MOVES THROUGH THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY THROUGH SATURDAY. 13
In the hours before
Local storm report, Jul 13, 5:28 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
0628 PM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM 22 NNW RUSHVILLE SD 50 MPH TSTORM WIND
07/13/03 SHANNON EST WINDS BETWEEN 50 AND
65 MPH
MBThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 6:33 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 57 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.